Below you will find more information about Pulmonary Edema Of Mountaineers from Medigest. If you believe that you are suffering from any of the symptoms of Pulmonary Edema Of Mountaineers it is important that you obtain an accurate diagnosis from a medical professional to ensure that you obtain the correct medication or treatment for your condition. There are medical conditions that carry similar symptoms associated with Pulmonary Edema Of Mountaineers and therefore the information provided by Medigest is offered as a guideline only and should never be used in preference to seeking professional medical advice. The information relating to Pulmonary Edema Of Mountaineers comes from a third party source and Medigest will not be held liable for any inaccuracies relating to the information shown.
Pulmonary edema of mountaineers is a complication of lung problems and mountain sickness due to the lack of oxygen at places of high altitude. Also known as altitude sickness, the condition leads to hypoxemia and hypoxia, where less oxygen reaches the blood.
The sickness can be observed as the patient shows more of the symptoms as he travels to higher altitudes.
Aspirin or ibuprofen are medications recommended for headache. Narcotics are not advised to be taken by the patient since they can affect respiratory functions and other symptoms. Patients are thus brought to lower descents and to receive first aid.
Symptoms and Signs
Among the symptoms of pulmonary edema of mountaineers are a light feeling, severe dizziness and resistance to pain relievers, headache, difficulty in breathing, nausea, loss of appetite, vomiting and insomnia.
The condition is caused by lower levels of oxygen as one goes to places of increased elevation. Climbing up at a 1,000 to 2,000-foot descent can already cause this sickness. Patients are likewise advised to go down to lower altitudes to reduce the symptoms.Discuss Pulmonary Edema Of Mountaineers in our forums
Discuss Pulmonary Edema Of Mountaineers with other members of Medigest in our forums.